Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Had taken methyldopa for hypertension during pregnancy. Could that be the reason for miscarriage?

Hi my name is Leticia I just recently had a miscarriage and I was 8 weeks into my pregnancy. I had gone to the doctor s and he told me that everything was fine and that my baby was growing perfect and his heart was good and strong. I also had found out I had hypertension , so he had prescribed me with Methyldopa 250 MG. I would like to know if there is a chance that maybe this medication had something to do with my miscarriage, that it might have effected him or her in any way?
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  164
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Cardiac Surgeon 's  Response
Hi Leticia,
I don't think the miscarriage which you had related to methyl dopa. it is a safe drug.
Hypertension alone can sometimes cause miscarriage.
Methyldopa will not harm the growing foetus, so you can safely carry on.
Have a strict control of your BP.
All the best.
Answered: Tue, 29 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor